Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 10, 2016, 7:44 PM EDT for Johnson County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2016, 7:44 PM EDT (23:44 UTC)
- Expired
- Jul 10, 2016, 8:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
County Johnson County, GA
The radar
The Robins AFB radar (KJGX), 53 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
889
WWUS82 KFFC 102344
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 PM EDT SUN JUL 10 2016
GAZ074-085-110015-
JOHNSON GA-WASHINGTON GA-
744 PM EDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON AND SOUTHERN
WASHINGTON COUNTIES UNTIL 815 PM EDT...
AT 743 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES WEST OF
WRIGHTSVILLE...MOVING EAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WRIGHTSVILLE...HARRISON AND DONOVAN.
LAT...LON 3271 8287 3281 8290 3295 8271 3267 8265
TIME...MOT...LOC 2343Z 259DEG 17KT 3277 8286
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 7:34 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 10, 7:34 PM EDT, 10 minutes before
Area Forecast Discussion...Update National Weather Service Peachtree City GA 734 PM EDT SUN JUL 10 2016 .Evening Update... No major changes planned for overnight temps. Will tweak clouds and pops down a bit if sct convection does not develop soon as hires models are suggesting between now and 10 pm this evening. Still watching activity closely... but a mid level warm layer has helped hold a lid on development so far... and any severe threat is greatly diminishing with loss of daytime heating. /39 .Previous Discussions.../Issued at 326 PM EDT SUN JUL 10 2016/ SHORT TERM /Tonight through Monday Night/... Things are getting started a bit latter than yesterday but we are beginning to see some isolated showers and thunderstorms across the area this afternoon. Expecting these storms to continue to develop through 00z Mon then diminish through 04z with the loss of daytime heating. We appear to be getting cut off from the better instability and available atmospheric energy as the better convective activity occurs over southern AL and Central MS. The storms over southern AL are moving Northeastward...So if they hold together and move into our CWA...this may be our best opportunity of seeing any SWAs or warning issued this afternoon/evening. Moisture will continue to increase across the area as another wave moves in from the gulf and into north and central GA monday. Keeping pops across the area Monday in the 40-50 percent range as we stay in this typical summertime diurnally driven convective pattern. Its still going to be a very warm day with daytime highs in the 90s...but heat indices continue to stay below heat advisory thresholds so will not be issuing a statement for Monday. All in all we should see another day of afternoon and evening showers and thunderstorms with some isolated strong to severe storms occurring. 01 LONG TERM /Tuesday through Sunday/... No major changes to the long term forecast needed. In the mid levels...a weakness in the ridge/shear axis will remain across the cwfa for much of the period. By the weekend, the flow aloft should return to a more zonal pattern. At the surface, a low pressure trough should remain situated across northern/northeast GA through the period. With the combination of the shear axis in the mid level and the trough at the surface, convection should tend to focus along these features for much of the week. Pops remain in chance range during the day...with isolated chances lingering into the overnight. Temps should remain at or slightly above normal for the period. NListemaa && .AVIATION... 00Z Update... Some isolated convection continue to develop southwest and west of the Atlanta airports... and hires models show sct convection pushing across Atlanta between 01-03z this evening... so will hold onto a tempo 00-03z for now. Otherwise... VFR conditions persist... with mainly few-sct mid level cu each day... and few-bkn high clouds at night. Winds stay from the WSW thru the period... with speeds mainly 7-8kts or less. Best convective chances on Monday will be after 20z Mon and should be isolated in coverage as ridge builds slightly over head from the east-southeast. //ATL Confidence...00Z Update... High confidence on all elements. 39 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 93 72 93 / 30 40 30 30 Atlanta 73 91 73 90 / 50 50 30 30 Blairsville 65 86 66 85 / 20 50 40 50 Cartersville 70 91 71 88 / 40 50 40 40 Columbus 74 94 75 93 / 50 50 30 30 Gainesville 72 90 72 89 / 30 50 30 40 Macon 73 94 72 95 / 50 50 20 20 Rome 70 91 71 89 / 40 50 40 50 Peachtree City 71 91 70 90 / 50 50 30 30 Vidalia 75 95 75 95 / 30 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01/39 LONG TERM....NListemaa AVIATION...39
Hazardous weather outlook, Jul 10, 10:48 AM EDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1048 AM EDT SUN JUL 10 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1048 AM EDT SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND LINGER INTO THE EVENING HOURS. A FEW STORMS COULD BE STRONG TO SEVERE... PARTICULARLY OVER WESTERN GEORGIA. ANY SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG TO ISOLATED SEVERE DURING THE AFTERNOON AND EVENING... WITH THE MAIN THREATS BEING GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 10, 6:27 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT SUN JUL 10 2016
GAZ076-102245-
JEFFERSON GA-
627 PM EDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON COUNTY
UNTIL 645 PM EDT...
AT 627 PM EDT...A STRONG THUNDERSTORM WAS OVER LOUISVILLE...MOVING
NORTHEAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LOUISVILLE...STELLAVILLE AND MATTHEWS.
LAT...LON 3315 8227 3307 8229 3295 8227 3290 8235
3302 8250 3328 8229 3326 8226 3323 8223
TIME...MOT...LOC 2227Z 222DEG 18KT 3302 8237Special weather statement, Jul 10, 6:33 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT SUN JUL 10 2016
GAZ097-109-102300-
DODGE GA-LAURENS GA-
633 PM EDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DODGE AND SOUTHWESTERN
LAURENS COUNTIES UNTIL 700 PM EDT...
AT 633 PM EDT...A STRONG THUNDERSTORM WAS NEAR EASTMAN...MOVING
NORTHEAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DEXTER...CADWELL...RENTZ AND PLAINFIELD.
LAT...LON 3222 8313 3228 8318 3247 8307 3228 8286
TIME...MOT...LOC 2233Z 224DEG 17KT 3227 8313Special weather statement, Jul 10, 6:48 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT SUN JUL 10 2016
GAZ076-102300-
JEFFERSON GA-
648 PM EDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JEFFERSON COUNTY UNTIL
700 PM EDT...
AT 648 PM EDT...A STRONG THUNDERSTORM WAS NEAR LOUISVILLE...MOVING
NORTHEAST AT 10 MPH.
HAZARD...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
TURN AROUND DON'T DROWN.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
JEFFERSON COUNTY.
LAT...LON 3298 8232 3306 8236 3311 8228 3310 8228
3305 8229 3298 8228
TIME...MOT...LOC 2248Z 241DEG 9KT 3304 8230Special weather statement, Jul 10, 7:12 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
712 PM EDT SUN JUL 10 2016
GAZ074-084-085-097-102345-
JOHNSON GA-WILKINSON GA-WASHINGTON GA-LAURENS GA-
712 PM EDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON...
SOUTHEASTERN WILKINSON...SOUTHWESTERN WASHINGTON AND NORTHERN LAURENS
COUNTIES UNTIL 745 PM EDT...
AT 712 PM EDT...A STRONG THUNDERSTORM WAS NEAR TOOMSBORO...OR 7 MILES
SOUTHEAST OF IRWINTON...MOVING NORTHEAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
OCONEE...NICKLESVILLE AND TUCKERS CROSSROAD.
LAT...LON 3266 8309 3275 8314 3292 8293 3270 8280
TIME...MOT...LOC 2312Z 242DEG 16KT 3273 8308Special weather statement, Jul 10, 7:15 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
715 PM EDT SUN JUL 10 2016
GAZ052-102345-
HEARD GA-
715 PM EDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HEARD COUNTY UNTIL
745 PM EDT...
AT 715 PM EDT...A STRONG THUNDERSTORM WAS OVER FRANKLIN...MOVING
NORTH AT 5 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FRANKLIN AND CENTRALHATCHEE.
LAT...LON 3327 8510 3326 8516 3338 8523 3337 8502
TIME...MOT...LOC 2315Z 178DEG 5KT 3330 8513Special weather statement, Jul 10, 7:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 PM EDT SUN JUL 10 2016
GAZ074-085-110015-
JOHNSON GA-WASHINGTON GA-
744 PM EDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON AND SOUTHERN
WASHINGTON COUNTIES UNTIL 815 PM EDT...
AT 743 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES WEST OF
WRIGHTSVILLE...MOVING EAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WRIGHTSVILLE...HARRISON AND DONOVAN.
LAT...LON 3271 8287 3281 8290 3295 8271 3267 8265
TIME...MOT...LOC 2343Z 259DEG 17KT 3277 8286The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 9:17 PM EDT | Special Weather Statement | FFC | Chattooga | 28 min |
| Jul 10, 2:26 PM EDT | Special Weather Statement | FFC | Oglethorpe | 34 min |
| Jul 10, 3:55 PM EDT | Special Weather Statement | FFC | Greene | 35 min |
| Jul 10, 4:19 PM EDT | Special Weather Statement | FFC | Webster | 56 min |
| Jul 10, 4:41 PM EDT | Special Weather Statement | FFC | Sumter | 34 min |
| Jul 10, 4:47 PM EDT | Special Weather Statement | FFC | Macon | 28 min |
| Jul 10, 5:07 PM EDT | Special Weather Statement | FFC | Schley | 23 min |
| Jul 10, 5:16 PM EDT | Special Weather Statement | FFC | Dooly, Macon | 44 min |
| Jul 10, 5:27 PM EDT | Special Weather Statement | FFC | Marion | 48 min |
| Jul 10, 5:31 PM EDT | Special Weather Statement | FFC | Morgan | 29 min |
| Jul 10, 5:46 PM EDT | Special Weather Statement | FFC | Pulaski | 29 min |
| Jul 10, 5:52 PM EDT | Special Weather Statement | FFC | Macon | 38 min |
| Jul 10, 6:25 PM EDT | Special Weather Statement | FFC | Twiggs | 35 min |
| Jul 10, 6:27 PM EDT | Special Weather Statement | FFC | Jefferson | 18 min |
| Jul 10, 6:33 PM EDT | Special Weather Statement | FFC | Laurens | 27 min |
| Jul 10, 6:48 PM EDT | Special Weather Statement | FFC | Jefferson | 12 min |
| Jul 10, 7:12 PM EDT | Special Weather Statement | FFC | Wilkinson | 33 min |
| Jul 10, 7:15 PM EDT | Special Weather Statement | FFC | Heard | 30 min |
| Jul 10, 7:45 PM EDT | Special Weather Statement | FFC | Walton | 30 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.